Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 24, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 21, 2016, 8:14 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Aug 21, 2016, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 8:14 AM PDT (15:14 UTC)
- In effect from
- Aug 21, 2016, 3:00 PM PDT
- Expired
- Aug 21, 2016, 10:54 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS76 KPDT 211514 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 814 AM PDT SUN AUG 21 2016 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... .A COLD FRONT SWEEPING ACROSS EASTERN WASHINGTON LATE THIS AFTERNOON AND EVENING WILL RESULT IN VERY WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-212315- /O.NEW.KPDT.WI.Y.0024.160821T2200Z-160822T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 814 AM PDT SUN AUG 21 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM. WINDS WILL DECREASE AFTER MIDNIGHT. * IMPACTS...LOOSE OBJECTS WILL SUDDENLY BECOME AIRBORNE DUE TO GUSTY WINDS...INCLUDING LAWN FURNITURE...CONSTRUCTION MATERIAL...GARBAGE CANS...AND TRAMPOLINES. THOSE TRAVELING ALONG INTERSTATE 90 SHOULD WATCH FOR OTHER VEHICLES THAT MAY SUDDENLY SWERVE INTO ANOTHER LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
629 WWUS76 KPDT 212138 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 238 PM PDT SUN AUG 21 2016 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING... .A COLD FRONT SWEEPING ACROSS EASTERN WASHINGTON LATE THIS AFTERNOON AND EVENING WILL RESULT IN VERY WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-220600- /O.CON.KPDT.WI.Y.0024.160821T2200Z-160822T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 238 PM PDT SUN AUG 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM. WINDS WILL DECREASE AFTER MIDNIGHT. * IMPACTS...LOOSE OBJECTS WILL SUDDENLY BECOME AIRBORNE DUE TO GUSTY WINDS INCLUDING LAWN FURNITURE...CONSTRUCTION MATERIAL... GARBAGE CANS...AND TRAMPOLINES. THOSE TRAVELING ALONG INTERSTATE 90 SHOULD WATCH FOR OTHER VEHICLES THAT MAY SUDDENLY SWERVE INTO ANOTHER LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
886 WWUS76 KPDT 220554 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1054 PM PDT SUN AUG 21 2016 WAZ026-220700- /O.CAN.KPDT.WI.Y.0024.000000T0000Z-160822T0600Z/ KITTITAS VALLEY- 1054 PM PDT SUN AUG 21 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT. WINDS ARE DECREASING NOW AND WIND ADVISORY SPEEDS ARE NO LONGER EXPECTED. THEREFORE THE WIND ADVISORY FOR THE KITTITAS VALLEY WILL BE ALLOWED TO EXPIRE AT 11 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 21, 4:15 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 21, 4:15 AM PDT, 3 hours 59 minutes before
Area Forecast Discussion...updated
National Weather Service Pendleton OR
415 AM PDT SUN AUG 21 2016
Updated Aviation Discussion
.SHORT TERM...Today through Tuesday. The high pressure system that
has dominated our areas weather with dry conditions and hot
temperatures will begin to weaken as a disturbance moves through the
region today. Pressure gradients will tighten over the kittitas
valley and breezy westerly winds are likely. Meanwhile afternoon
temps will again climb into the 90s across many locations. As the
disturbance moves through our area...this will bring noticeably
cooler temperatures to our region tomorrow and Tuesday as the dry
conditions persist into next week.
&&
.LONG TERM...Tuesday night through Saturday...An offshore upper
level ridge will persist through the period with dry northerly flow
over WA and OR. Wednesday through Friday storm systems will dive
from Canada into Montana...but the moisture and lift will remain
east of the CWA. Saturday another system will move along the
Canadian border...but the moisture and lift will remain too far
north to affect the CWA...though there may be some cirrus and breezy
winds across the lower Columbia Basin. Temperatures will remain near
normal for this time of year. With clear skies, light winds, and
lengthening nights, radiational cooling will keep it a little cooler
at night, especially in the mountain valleys. Coonfield
&&
.AVIATION...12Z TAFs...VFR conditions are expected during the next
24 hours with mainly just some mid and high clouds as a cold front
moves through the region late today. Winds will increase at all TAF
sites with KDLS...KPDT and KALW having the strongest winds late
Sunday afternoon and evening. 76
&&
FIRE WEATHER...The Fire Weather Watches in effect for the zones
covering the Eastern Columbia River Gorge...the Simcoe Highlands and
the Lower Columbia Basin will be upgraded to Red Flag Warnings for
gusty winds and low humidity for Sunday. The warning will also be
expanded to include the Yakima Valley...the Hanford District...and
the Prineville District. The warning will only include Sunday...as
the wind and RH threat is marginal for Monday. The marine surge will
begin early Sunday afternoon through the Eastern Columbia River
Gorge then a full marine push Sunday evening with the passage of the
dry cold front. Not only are winds and RHs a concern the next couple
of days...but the marginally unstable air mass bringing the Haines
to a moderate category of 5 as well as the poor to moderate RH
recoveries at night are additional concerns. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 94 56 80 50 / 0 0 0 0
ALW 95 62 80 56 / 0 0 0 0
PSC 99 59 83 53 / 0 0 0 0
YKM 94 53 83 49 / 0 0 0 0
HRI 98 59 82 51 / 0 0 0 0
ELN 89 58 76 50 / 0 0 0 0
RDM 92 45 81 37 / 0 0 0 0
LGD 93 49 79 43 / 0 0 0 0
GCD 94 53 80 44 / 0 0 0 0
DLS 91 60 83 55 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 1 PM this afternoon to 11 PM PDT this
evening for ORZ639>641.
WA...Red Flag Warning from 1 PM this afternoon to 11 PM PDT this
evening for WAZ639-641-675.
&&
97/76/76Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.